Posted by Ledgekay on December 5, 2007, at 8:58:43
In reply to Re: Permanent side effects from antidepressants, posted by seldomseen on December 5, 2007, at 6:32:42
Thank you all of you for your posts. I appreciate them very much. In response to "seldomseen," I am not a person for litigation either, but felt I needed help to find the money to treat the problems I've encountered. First of all, by the time I could think coherently again, it had almost been 2 years -- which is the window of time that you can file a lawsuit against the drug company. I tried to gather the information, but was too late. Then I focused on the physician, because it hadn't been 2 years since I had seen him -- but I had to have another psychiatrist back up my position and NONE would do it. None would say that he was negligent -- even though, if I told you the whole story, you would not doubt it. My lawyer told me that I had a strong case, but in Indiana, it is hard to get a conviction because you must go through a panel of doctors and they nearly all stick together for their own -- even when it is CLEAR that a mistake has been made. I had to drop the case because I could not find an expert witness that would help and I didin't have the money to do a search or pay one -- especially knowing that I would probably lose my case anyway. My current psychiatrist said that he searched the literature and could find nothing in the research to back up what happened to me. He said, "I could be the first one," but that probably wouldn't stand up in court.
There is no question that this happened because of the antidepressant, but as you said, I have been told that I probably had this before and just didn't notice it! I have been "counseled" on how to "control" my "anxiety" and agitation! (But, it's like drinking 10 cups of coffee and having PMS at the same time. You can't control the way your body shakes or the way you feel "wired!") I am an educated person, I taught school, raised 3 college-educated children, have a husband with a Ph.D., my father is a physician, my sister is a nurse and her husband is a physician and my other sister and husband are both EMTs. I am not someone who would just make this up or "imagine it!" and my former doctor who caused this problem knows that in the previous 10 years, I said absolutely NOTHING about tremors or agitation! I was relaxed, took naps, and enjoyed my life. The symptoms that I have are nearly unbearable at times. It's hard not to give up hope, but I do believe there is an answer. I just hope I can continue on and find it! Again, thank you for all of your help.--------Oh, I should say, I did also contact the drug company. I was told that they would make a note of the reaction. When I asked to talk to researchers or for an interview with someone who was responsible for researching the drug, I was told that no one could really help me. NO one wants to research someone like me to see what went wrong! If anyone knows of anyone, let me know. Thanks.